Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can Kaposi sarcoma appear when on meds for a long time and normal cd4 count?
Oct 12, 2012

I read online that KS can appear even on people with high cd4 count and sometimes is characterized by purple coloration in the mouth. My hard palate is purple and different looking than in other people where it seems to be pink.I have no pain or other symptoms,I do not appear to have lesions or bumps,but it's more of a purple reddish color, it could have always been like this and not question it. My cd4 a few months ago were 530 undetectable, been on meds for years . My doctor will not be available for another 2 months and i really can't afford to see another doctor unless i really have to.

I know it is hard to make a diagnosis online but your opinion is highly valued.From what I am describing is it necessary to make and effort and visit a doctor?

I am really anxious, i could post a picture but very afraid i might upset you or violate some rules. I look forward for your answer.

Response from Dr. Young

Hello and thanks for posting.

I'd think it would be very unusual to see a new Kaposi's lesion in someone with a normal CD4 cell count and undetectable viral load.

You're correct though, it's really difficult, if not dangerous to try to make a certain diagnosis of such important things over the internet.

Do you have a public or private insurance plan or no insurance, because it seems to me that the copayment costs for a routine visit to make sure what's going on can't be worth the anxiety, or God forbid, a delayed diagnosis of a serious condition.

If in doubt, try speaking to a case manager or peer advocate to help sort out your options.

BY



Previous
Cocktail Choice
Next
Recent HIV+ what can i expect from my treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement